MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO AVIATOR PLUS .014 4.0X30 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO AVIATOR PLUS .014 4.0X30 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244030W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a.014¿ 4.0 x 30 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used for post-dilation.However, it ruptured during its initial inflation.There was no reported patient injury.This was a carotid artery stenting (cas) case.The device was brought to the cath lab on the day of the procedure.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The target lesion was the carotid artery, with moderate calcification.The vessel tortuosity was not severe.There was ninety nine percent stenosis.The device was not used for a chronic total occlusion.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon rupture during the initial inflation.The balloon catheter was removed easily and intact.The device was not returned for evaluation as it was discarded by mistake.A product history record (phr) review of lot 82208183 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as moderate calcification and 99% stenosis may have contributed to the reported event as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a.014¿ 4.0 x 30 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used for post-dilation.However, it ruptured during its initial inflation.There was no reported patient injury.This was a carotid artery stenting (cas) case.The device was brought to the cath lab on the day of the procedure.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The target lesion was the carotid artery, with moderate calcification.The vessel tortuosity was not severe.There was ninety nine percent stenosis.The device was not used for a chronic total occlusion.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon rupture during the initial inflation.The balloon catheter was removed easily and intact.The device will not be returned for evaluation as it was discarded by mistake.

Brand Name
AVIATOR PLUS .014 4.0X30 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11436774
Report Number9616099-2021-04318
Device Sequence Number4369509
Product Code LIT
UDI-Device Identifier20705032005750
UDI-Public20705032005750
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number4244030W
Device Catalogue Number4244030W
Device Lot Number82208183
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1